Fioricet is a medication designed to treat headaches caused by muscle tension but is often used to relieve migraine headaches. Fioricet is a combination medication and contains butalbital (an addictive substance), acetaminophen (the active ingredient in Tylenol) and caffeine. Overdose can occur if someone takes more Fioricet than is recommended by the medication’s manufacturer or their physician. Some individuals misuse the substance to get high or to attempt suicide. Can You Overdose On Fioricet? A Fioricet overdose is not only possible but also very dangerous: perhaps even fatal. The three medications in Fioricet can be dangerous when taken in excess: ButalbitalIt can lead to changes in the brain that decrease respirations, and ultimately cause someone to stop breathing. AcetaminophenDamages the liver when taken in large doses, and can lead to fatal liver failure. This also builds up toxins within the body and causes bleeding problems. CaffeineIt can lead to heart problems and can cause the heart to stop beating when taken in excess. A Fioricet overdose can be complicated to treat because all three medicines it contains are dangerous when used in excess. Fioricet Overdose Amount Age, gender, overall health, genetics, and many other factors influence what amount of medication is dangerous. Therefore, a fatal dose for one person could be dangerous, but not deadly, for another. Because of this, pharmaceutical companies create guidelines for the maximum dose of a medication that anyone can safely take. For Fioricet, the maximum daily dose is six tablets, spaced four hours apart. While taking more than this is considered an overdose, some people may not experience negative or dangerous effects when they exceed the maximum dosage. Fioricet Abuse in Florida In Florida, Fioricet is a Schedule III medication, meaning that it has a potential for abuse, but this potential is not as high as other medications. The potentially addictive medication in Fioricet is butalbital, but if used in the amounts and frequency that it is prescribed, Fioricet should not normally become addictive. While someone who uses Fioricet correctly is unlikely to become addicted, those who overuse it or use it to get high may become addicted. Fioricet Overdose Symptoms There are symptoms of Fioricet overdose that are related to the different medications it contains. Some signs of butalbital overdose include: Symptoms of Butalbital OverdoseTwitching of the eyes Change in level of alertness Slurred speech Unsteadiness Drowsiness Unresponsiveness Clumsiness Decreased breathing Death Signs of an acetaminophen overdose may take from several days to three weeks to start appearing. Signs of an acetaminophen overdose include: Symptoms of Acetaminophen OverdoseYellowing of the skin or eyes Increased bleeding Tiredness Feeling generally unwell Confusion Hallucinations Nausea and vomiting Seizures Coma Death Caffeine is the least dangerous of the three drugs in Fioricet but can be dangerous when taken in excess. Signs of a caffeine overdose include: Symptoms of Caffeine OverdosePalpitations Chest pain Passing out Diarrhea Uncontrolled muscle movements Death Someone who has overdosed on Fioricet will likely not experience all of these symptoms. Depending upon the dosage, they may experience one or two of these symptoms while others may not. Fioricet Overdose Treatment Someone who has overdosed on Fioricet should seek immediate medical attention. It is not possible to safely treat a Fioricet addiction without medical professionals. It is urgent that treatment for a Fioricet overdose be started as soon as possible, as every hour can make a difference in the likelihood of survival. If you or someone you know has taken more Fioricet than is prescribed or recommended, you should seek immediate medical attention by calling 911. Preventing Fioricet Overdose There are three common situations for a Fioricet overdose. First, someone may overdose on Fioricet by accidentally exceeding the maximum dosage. To avoid this, keep Fioricet in clearly labeled containers, taking note of the daily limits for Fioricet. Someone could also overdose on Fioricet during a suicide attempt. This can be prevented by encouraging treatment for depression and suicidal ideation. Finally, someone could overdose in an attempt to get high. This can be prevented by encouraging the person who is misusing Fioricet to seek treatment for their addiction. Fioricet addiction is treatable, and rehab can help someone to overcome Fioricet addictions. If you or a loved one are using Fioricet to get high instead of using it as prescribed, then you likely have a Fioricet addiction and should consider seeking professional help. The Recovery Village Palm Beach at Baptist Health has a strong record of helping those with addiction to achieve full and lasting recoveries. Reach out to one of our understanding team members to learn how you can start on your path to recovery today. SourcesMedscape. “Butalbital/acetaminophen/caffeine (Rx).” 2019. Accessed October 24, 2019. O’Malley, Gerald F & O’Malley, Rika. “Anxiolytics and Sedatives.” Merck Manuals, March 2018. Accessed October 24, 2019. The Recovery Village. “Fioricet Treatment and Rehab.” Accessed October 24, 2019. Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.